MAUDE Adverse Event Report: SIRTEX MEDICAL, INC. LAVA-34, 6 ML; EMBOLIZATION AGENT, VASCULAR

SIRTEX MEDICAL, INC. LAVA-34, 6 ML; EMBOLIZATION AGENT, VASCULAR
Model Number SLLES346
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event did not involve death or serious injury and it was stated the case was completed with a different device.This mdr has been filed out of an abundance of caution due to the potential for serious injury if non-target embolism occurred due to the loss of visualization of the lava and the procedural delay in transitioning to a different device.The ifu states adequate fluoroscopic visualization must be maintained during lava delivery and to stop lava delivery if visualization is lost until adequate visualization is reestablished.The batch record review found the device to be manufactured in accordance with the approved specifications.The radiopacity of the device is dependent on the the tantalum added to the product during manufacturing and tantalum amounts were found to be within specification.The investigation is on-going as the customer has stated they will return the device.Based on the information currently available, sirtex medical affairs has stated reduced visualization may theoretically impact embolic control and increase the risk of non-target embolization; however, this is a known procedural consideration mitigated through standard practice, including fluoroscopic monitoring and cessation of delivery if visualization is inadequate.Manufacturing review confirmed the device met all specifications, and no device deficiency has been identified.Overall, this represents a device performance concern without patient harm, with low to remote risk of injury.
 
Event or Problem Description
The physician was performing an evar type 2 endoleak procedure and stated the lava 34 did not have its usual opacity and was very hard to see.The case was completed with a different device.

Brand Name
LAVA-34, 6 ML
Common Device Name
EMBOLIZATION AGENT, VASCULAR
Manufacturer (Section D)
SIRTEX MEDICAL, INC.
300 unicorn park dr, 2nd floor
fl. 2
woburn MA 01801
Manufacturer Contact
melissa sanchez
300 unicorn park drive
fl. 2
woburn, MA 01801
MDR Report Key24715188
Report Number9710358-2026-00010
Device Sequence Number5740329
Product Code QVG
UDI-Device Identifier00850055697034
UDI-Public(01)00850055697034(17)280426(10)10892
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSLLES346
Device Lot Number10892
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown